Indiana, 2025

Tornado and Hail in Indiana, March 30, 2025

March 30, 2025 · NWS IND · 49 events in 26 counties and zones

During the afternoon and evening hours of March 30th thunderstorms developed in warm and unstable air well ahead of an approaching cold front. These storms produced damaging winds and hail up to golf ball size across much of central Indiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$236,000
Crop damage
None recorded
Events
49

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

During the afternoon and evening hours of March 30th thunderstorms developed in warm and unstable air well ahead of an approaching cold front. These storms produced damaging winds and hail up to golf ball size across much of central Indiana. A weak EF-0 tornado impacted Monroe County, although main damage was associated with the straight line winds and large hail. Over 30,000 power outages occurred across central Indiana through the event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 30, 1:49 PM EST, 37 minutes earlier. Its key messages:

  • Severe storms this evening with damaging winds, tornadoes, and hail all as potential hazards.
  • Highest threat for severe weather along and north of I-70 is from 3 PM to 7 PM EDT
  • Second round of storms from 5 PM to 9 PM along and south of I-70 with a higher potential for tornadoes.
  • Dry and Cooler Monday and Tuesday.
  • Severe Thunderstorms possible Wednesday and Wednesday Night.
  • Damp pattern through Thursday through Sunday with chances for heavy rains resulting in flooding, particularly across southern central Indiana. Minor to moderate river flooding possible.
Area forecast discussion, Mar 30, 1:49 PM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
249 PM EDT Sun Mar 30 2025

.KEY MESSAGES...

- Severe storms this evening with damaging winds, tornadoes, and
hail all as potential hazards.

- Highest threat for severe weather along and north of I-70 is from
3 PM to 7 PM EDT

- Second round of storms from 5 PM to 9 PM along and south of I-70
with a higher potential for tornadoes.

- Dry and Cooler Monday and Tuesday.

- Severe Thunderstorms possible Wednesday and Wednesday Night.

- Damp pattern through Thursday through Sunday with chances for
heavy rains resulting in flooding, particularly across southern
central Indiana. Minor to moderate river flooding possible.

&&

.SHORT TERM (This evening through Monday)...
Issued at 248 PM EDT Sun Mar 30 2025

The well messaged severe weather event is underway today across the
Midwest with storms approaching the IL/IN border as of the writing
of this discussion. Further updates will be provided throughout this
evening in the Mesoscale Discussion section above.

.MESOSCALE TALK 230 PM...

While the synoptic set up is well described in the previous
discussion below, this portion of the short term discussion will
focus on the evening hours as storms push through Indiana.

Latest satellite imagery shows a strengthening line of storms just
ahead of a cold front across Central Illinois with an area of
clearing just out ahead of it. 17z Lincoln RAOB soundings shows
steepening low level lapse rates, SB CAPE over 1200 j/kg, and 0-3km
shear at 45 kts. An EML above 700 mb is still present, however the
mid levels have cooled enough that convection is able to break that
CAP. ACARs soundings closer to IND show that the CAP has broken with
drier mid and upper levels than what RAP/HRRR guidance depicts...
this could enhance the hail threat in discrete cells, however weaker
upper level winds may limit the severe hail potential overall. Also
want to mention that observations ahead of this line of storms show
slightly backed winds at 170-180 deg rather than 190-210 as many hi-
res models depict. This could locally enhance the tornado risk
within the main line of storms and with any cells that form out of
it.

Based on Radar and satellite trends in Illinois, a cold pool is
forming with a mix of multicell and discrete cells within the
cluster. At the moment, damaging winds of 60-80 mph is the main
threat with most storms with tornadoes as a secondary threat.
Tornado threat is highest in any discrete, organized, supercells
ahead of the line. Radar trends also show very well defined rear
inflow jets with numerous cells exhibiting bowing structures,
further raising confidence in the damaging wind threat. The highest
threat for severe weather over the next several hours is along and
north of the I-70 corridor, including the Indy metro area...however
it appears that Lafayette to Kokomo and points north could get the
brunt of the developing storms in Illinois. Lower confidence exists
in the development along the southern flank of this complex, but
will be watching that closely over the next several hours.

This complex of storms is ahead of the main cold front with
satellite imagery showing additional destabilization and storms
along it and behind the first round. THe potential is there for
multiple rounds of severe weather today with the first round moving
through Central and Northern Indiana within the 3 PM to 7 PM
timeframe and a secondary round coming in from the southwest right
on its heals pushing into Southwest and South Central Indiana after
the 5pm timeframe. This potential second round could be just as
severe as the first and will likely impact areas along and south of
the I-70 corridor. This second round could have a better tornado
potential as latest hi-res guidance shows a better potential for
discrete cells and better low level shear and helicity values. Keep
checking back for further updates throughout the evening.

.PREVIOUS DISCUSSION FROM 3 AM THIS MORNING...

SYNOPTIC SETUP

A strengthening upper trough will move into the western Great Lakes
by early evening. At the surface, a surface low will move into lower
Michigan, with a strong cold front associated with it. Plentiful
moisture will be continue to be pumped into the area, helped along
by near 50kt winds at 850mb.

SEVERE WEATHER POTENTIAL

Strong forcing with the system will tap into available instability
(which will exist despite clouds/scattered rain today) to produce
convection. Given the strong wind fields present with this system,
shear will be sufficient for convection to be organized.

Shear vectors are more parallel to the surface cold front, so would
expect mainly linear convection to prevail. That being said, there
could still be cells ahead of the line, especially across the
western forecast area earlier in the event. These could exhibit
supercell characteristics.

Given the above, feel that the primary threat will be damaging wind
gusts across central Indiana this afternoon into early to mid
evening hours. Large hail is also possible, again especially west
where individual cells are possible.

Tornadoes will be a threat as well, both with the individual cells
and along the linear convection with meso convective vorticies. The
highest threat for tornadoes looks to be in the southern forecast
area where favored parameters are highest.

The flash flooding threat for individual storms is low given the
expected speed of the convection. However, will have to watch for
the potential of training storms.

Remainder of the Evening into the Overnight...

Rain chances will diminish during the night as the cold front moves
through, and cooler and drier air arrives behind it. Low
temperatures will be in the lower 40s most areas.

&&

.LONG TERM (Monday night through Sunday)...
Issued at 248 PM EDT Sun Mar 30 2025

More Active weather expected this week.

Monday Night through Tuesday Night -

In the wake of the departing low pressure , much cooler, Canadian
high pressure will settle across the region with cooler northerly
winds becoming easterly and then southeasterly through Tuesday. This
will result in dry but cool weather, with below normal temperatures
with highs near 50.

Wednesday and Wednesday Night -

More active weather will be expected along with chances for severe
weather during this time. Strong low pressure will be moving from
the plains states to the Great Lakes, keeping central Indiana within
the warm sector amid mild and humid southwesterly flow. the strong
southwest flow aloft also suggests several embedded short wave
within the flow aloft providing forcing. Meanwhile forecast
soundings show CAPE available also, providing additional instability.
Thus Thunderstorms will continue to remain in the forecast for
Wednesday and Wednesday Night. Highs within the warm sector should
reach the 70s, well above normal.

Thursday through Sunday -

Active weather is expected to persist through this time. Models
suggest late this week that a deepening upper trough over the
western CONUS will continue to provide southwest flow aloft over they
southern plains and into Central Indiana. Within this flow, a steady
series of embedded short waves looks to pass through Indiana and the
Ohio Valley, providing forcing. Within the lower levels a left over
west to east frontal boundary looks also to be lingering near the
Ohio River and KY. This will place central Indiana on the cooler side
of the boundary, but this will not prevent rainfall across Indiana.
Flooding possibilities will come into play as this situation
develops as a favorable set-up for rainfall, possibly heavy at
times, each day. A caveat, should the boundary set-up farther south,
central Indiana may be spared from the heavier rainfall. A farther
north set-up would result in more of central Indiana being under the
rainfall threat.

&&

.AVIATION (18Z TAF Issuance)...
Issued at 109 PM EDT Sun Mar 30 2025

Impacts:

- MVFR conditions expected through most of the TAf period.
- Strong thunderstorms expected this afternoon.
- Gusty winds to around 25kt. Higher in storms.

Discussion:

MVFR ceilings will persist through much of the TAF period.

HRRR suggests convection developing over IL will push toward the TAF
sites by mid afternoon and pass across the TAF sites through 00Z-
02Z. As storms impact the TAF sites IFR conditions will be possible
wind gusts in excess of 40 knts.

Used TEMPO groups to narrow down best possible windows for storms.

Overnight, northwest flow will continue along with trapped lower
level moisture amid cold air advection. Thus continued MVFR Cigs
overnight and into Monday.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CM
LONG TERM...Puma
AVIATION...Puma
Hazardous weather outlook, Mar 30, 2:09 PM EST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
309 PM EDT Sun Mar 30 2025

INZ021-028>031-035>049-051>057-060>065-067>072-311915-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
309 PM EDT Sun Mar 30 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Thunderstorms, some severe, are expected this afternoon and evening.
Damaging straight line winds will be the primary threat. Isolated
tornadoes cannot be ruled out, especially south of Interstate-70.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional thunderstorms are possible on Wednesday, and some of
these storms may be strong to severe and also produce heavy rain.

Lightning is a threat from any storm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation has been requested at this time.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The radar

The Indianapolis radar (KIND), 107 km away, was scanning. The volume nearest the first event began at 19:24 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 18 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Vermillion

When
March 30, 2:26 PM EST
Where
Vermillion County, 1 mi W of Perrysville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.050, -87.450

Trees of unknown size downed by thunderstorm wind gusts. Utility lines were also blown down over State Road 63.

Thunderstorm Wind, Warren

When
March 30, 2:30 PM EST
Where
Warren County, 1 mi NE of Williamsport
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
40.290, -87.290

Barn and tree damage across the county caused by thunderstorm wind gusts. The barn was located at this location.

Thunderstorm Wind, Montgomery

When
March 30, 2:47 PM EST
Where
Montgomery County, Waveland
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.880, -87.050

Multiple trees of unknown size downed at this location by thunderstorm wind gusts.

Thunderstorm Wind, Tippecanoe

When
March 30, 2:50 PM EST
Where
Tippecanoe County, 1 mi NE of (Laf)purdue Univ Laf
Measured
61 kt (70 mph) measured gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.430, -86.920

Branches up to 4 inches in diameter blown down by thunderstorm winds on the Purdue campus. Nearby 3 trees were blown down with a 70 mph measured wind gust at that site.

Thunderstorm Wind, Tippecanoe

When
March 30, 2:53 PM EST
Where
Tippecanoe County, Romney
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.250, -86.900

A large amount of siding blown off a home by thunderstorm wind gusts.

Thunderstorm Wind, Montgomery

When
March 30, 2:53 PM EST
Where
Montgomery County, New Market
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.950, -86.920

Multiple trees of unknown size downed by thunderstorm wind gusts.

Thunderstorm Wind, Carroll

When
March 30, 3:01 PM EST
Where
Carroll County, 1 mi E of Delphi Muni
Measured
56 kt (64 mph) measured gust
Reported by
Public
Coordinates
40.530, -86.680

A 64 mph thunderstorm wind gust was measured at this location.

Thunderstorm Wind, Carroll

When
March 30, 3:03 PM EST
Where
Carroll County, 1 mi N of Delphi
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.590, -86.670

A few structures sustained minor damage caused by thunderstorm winds across the county with a centralized location near Delphi.

Thunderstorm Wind, Tippecanoe

When
March 30, 3:03 PM EST
Where
Tippecanoe County, 1 mi W of Clarks Hill
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.250, -86.730

Large tree branches downed by thunderstorm wind gusts onto a house with additional wind damage to barn doors.

Thunderstorm Wind, Clinton

When
March 30, 3:13 PM EST
Where
Clinton County, 1 mi S of Colfax
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
40.190, -86.670

Top edge of brick facade on the front of a building extending above the roof line was damaged by thunderstorm wind gusts.

Thunderstorm Wind, Howard

When
March 30, 3:33 PM EST
Where
Howard County, 2 mi W of New London
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.450, -86.310

A 16-inch diameter tree downed by thunderstorm wind gusts.

Thunderstorm Wind, Howard

When
March 30, 3:45 PM EST
Where
Howard County, 1 mi N of Oakford
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.440, -86.100

Multiple trees of unknown size downed by thunderstorm wind gusts.

Thunderstorm Wind, Tipton

When
March 30, 3:45 PM EST
Where
Tipton County, 1 mi N of Kempton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.290, -86.230

Power pole snapped by thunderstorm wind gusts.

Thunderstorm Wind, Howard

When
March 30, 3:49 PM EST
Where
Howard County, 1 mi SW of Kokomo Ruzicka Arpt
Measured
54 kt (62 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.420, -86.190

A 24-inch diameter tree downed by thunderstorm wind gusts.

Hail, Vigo

When
March 30, 4:04 PM EST
Where
Vigo County, 1 mi W of Southwood
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.400, -87.410

Hail, Vigo

When
March 30, 4:07 PM EST
Where
Vigo County, 1 mi N of Woodridge
Measured
1.5 in hail
Reported by
Public
Coordinates
39.460, -87.330

Thunderstorm Wind, Vigo

When
March 30, 4:10 PM EST
Where
Vigo County, 1 mi W of (Huf)hulman Fld Tere
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
39.450, -87.310

A 60 mph thunderstorm wind gust was measured by the HUF ASOS.

Hail, Putnam

When
March 30, 4:37 PM EST
Where
Putnam County, 1 mi SW of Commercial Place
Measured
0.88 in hail
Reported by
Public
Coordinates
39.640, -86.840

Hail, Putnam

When
March 30, 4:45 PM EST
Where
Putnam County, Fillmore
Measured
1 in hail
Reported by
Public
Coordinates
39.670, -86.750

Hail, Sullivan

When
March 30, 4:47 PM EST
Where
Sullivan County, 1 mi E of Sullivan
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.098, -87.394

Hail, Hendricks

When
March 30, 4:50 PM EST
Where
Hendricks County, 1 mi E of Reno
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.720, -86.650

Hail, Sullivan

When
March 30, 4:57 PM EST
Where
Sullivan County, 1 mi S of Carlisle
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
38.960, -87.400

Thunderstorm Wind, Knox

When
March 30, 5:02 PM EST
Where
Knox County, 1 mi WSW of Oaktown
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
38.860, -87.450

Tree downed by thunderstorm wind gusts which was blocking Old 41.

Thunderstorm Wind, Knox

When
March 30, 5:04 PM EST
Where
Knox County, 1 mi NE of Bruceville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
38.760, -87.410

Tree of unknown size downed by thunderstorm wind gusts.

Thunderstorm Wind, Knox

When
March 30, 5:18 PM EST
Where
Knox County, 1 mi W of Bicknell
Measured
61 kt (70 mph) estimated gust
Property damage
$40,000
Reported by
Trained Spotter
Coordinates
38.780, -87.310

A 70 mph thunderstorm wind gust was measured at this location. Nearby a tree was downed onto a car along with large tree branches falling on a house.

Thunderstorm Wind, Knox

When
March 30, 5:18 PM EST
Where
Knox County, Freelandville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
38.870, -87.300

Tree of unknown size downed by thunderstorm wind gusts.

Hail, Greene

When
March 30, 5:25 PM EST
Where
Greene County, 1 mi N of Lyons
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
38.990, -87.080

Thunderstorm Wind, Daviess

When
March 30, 5:28 PM EST
Where
Daviess County, 1 mi NW of Odon
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.840, -86.990

A 60 mph thunderstorm wind gust was estimated at this location.

Hail, Marion

When
March 30, 5:30 PM EST
Where
Marion County, 1 mi SW of Lawrence
Measured
0.75 in hail
Reported by
Public
Coordinates
39.820, -86.040

Hail, Monroe

When
March 30, 5:35 PM EST
Where
Monroe County, 3 mi NE of Ellettsville
Measured
0.75 in hail
Reported by
Public
Coordinates
39.260, -86.590

Hail, Owen

When
March 30, 5:35 PM EST
Where
Owen County, 1 mi N of Spencer
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.290, -86.770

Hail, Marion

When
March 30, 5:39 PM EST
Where
Marion County, 1 mi ESE of Sunshine Gardens
Measured
0.75 in hail
Reported by
Public
Coordinates
39.670, -86.200

Tornado, Monroe

When
March 30, 5:45 PM EST to 5:46 PM EST
Where
Monroe County, 2 mi E of Diamond
Rating
EF0
Path length
0.11 mi
Path width
30 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
39.084, -86.539

A brief and weak EF0 tornado moved east-northeast, causing roof damage to a church while throwing debris and playground equipment that was located west of the church further west. Peak winds estimated at 80 mph.

Hail, Marion

When
March 30, 5:46 PM EST
Where
Marion County, 1 mi ESE of Five Pts
Measured
0.75 in hail
Reported by
Public
Coordinates
39.720, -86.030

Thunderstorm Wind, Monroe

When
March 30, 5:50 PM EST
Where
Monroe County, 1 mi SSW of Fleener
Measured
55 kt (63 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
39.260, -86.410

A tree of unknown size was downed by thunderstorm wind gusts onto a mobile home causing an injury with brief entrapment.

Thunderstorm Wind, Monroe

When
March 30, 5:52 PM EST
Where
Monroe County, 1 mi N of Payne
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
39.090, -86.420

A large tree was downed by thunderstorm wind gusts with a nearby barn having roof damage.

Hail, Lawrence

When
March 30, 5:53 PM EST
Where
Lawrence County, 1 mi W of Virgil Grissom Arpt
Measured
1 in hail
Reported by
Public
Coordinates
38.830, -86.440

Hail, Lawrence

When
March 30, 5:53 PM EST
Where
Lawrence County, 4 mi SE of Bedford
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
38.829, -86.427

Thunderstorm Wind, Martin

When
March 30, 6:04 PM EST
Where
Martin County, 1 mi NW of Shoals
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
38.680, -86.790

A tree and power line were downed by thunderstorm wind gusts.

Thunderstorm Wind, Brown

When
March 30, 6:05 PM EST
Where
Brown County, 2 mi SW of Nashville
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
39.180, -86.270

Numerous tree tops downed and trees toppled at the west gate of the Brown County State Park.

Thunderstorm Wind, Brown

When
March 30, 6:08 PM EST
Where
Brown County, 1 mi SE of Christiansburg
Measured
59 kt (68 mph) measured gust
Property damage
$3,000
Reported by
Public
Coordinates
39.070, -86.160

A 68 mph thunderstorm wind gust was measured at this location. Tree branches were snapped, and a trampoline was thrown 100 yards.

Thunderstorm Wind, Marion

When
March 30, 6:11 PM EST
Where
Marion County, 1 mi WSW of Indianapolis Intl Ar
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
39.710, -86.300

A 60 mph thunderstorm wind gust was measured by the IND ASOS.

Thunderstorm Wind, Bartholomew

When
March 30, 6:17 PM EST
Where
Bartholomew County, 1 mi NW of Columbus Arpt
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.160, -85.940

Trees of unknown size downed and partially debarked by thunderstorm wind gusts.

Thunderstorm Wind, Bartholomew

When
March 30, 6:20 PM EST
Where
Bartholomew County, 1 mi NW of Taylorsville
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.310, -85.960

A 60 mph thunderstorm wind gust was estimated at this location.

Hail, Bartholomew

When
March 30, 6:20 PM EST
Where
Bartholomew County, 2 mi NE of Prentis Corners
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.200, -85.990

Hail, Jackson

When
March 30, 6:39 PM EST
Where
Jackson County, 1 mi SSE of Seymour
Measured
1 in hail
Reported by
Public
Coordinates
38.958, -85.893

Thunderstorm Wind, Decatur

When
March 30, 6:42 PM EST
Where
Decatur County, Westport
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
39.180, -85.580

Many trees of unknown size and power lines downed by thunderstorm wind gusts across the immediate area.

Thunderstorm Wind, Rush

When
March 30, 6:45 PM EST
Where
Rush County, 1 mi NW of New Salem
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.540, -85.360

Tree limbs of unknown size and a basketball goal were blown down by thunderstorm wind gusts.

Hail, Jennings

When
March 30, 6:47 PM EST
Where
Jennings County, 2 mi WSW of Hayden
Measured
0.75 in hail
Reported by
Public
Coordinates
38.970, -85.770

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2025Every state in 2025This day in weather historyThe tornado archive for Indiana, 2025Warnings in Indiana, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1236911, 1236909, 1236918, 1236915, 1236917, 1236922, 1236927, 1236910, 1236913, 1236932, 1236950, 1236933, 1236936, 1236951, 1236952, 1236953, 1236929, 1236954, 1236955, 1236959, 1236957, 1236958, 1237015, 1236960, 1236963, 1236965, 1236969, 1236968, 1236970, 1236971, 1236973, 1236974, 1245325, 1236980, 1236982, 1236977, 1236983, 1236986, 1236997, 1237001, and more.